Alert archive / Alabama / Special Marine Warnings in 2002

Special Marine Warning 113, NWS Mobile, AL

September 18, 2002

NWS Mobile, AL issued this special marine warning at Sep 18, 2002, 11:24 AM CDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2002, 11:24 AM CDT (16:24 UTC)
Expired
Sep 18, 2002, 12:30 PM CDT
In force
66 min
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 18, 3:03 AM CDT, 8 hours 21 minutes earlier.

Area forecast discussion, Sep 18, 3:03 AM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
303 AM CDT WED SEP 18 2002

THE STRONG PACIFIC/CANADIAN ENERGY IS IN THE PROCESS OF CARVING OUT
A LONGWAVE TROF OVER THE STATES AND HERE COMES ISIDORE.  DEEP
RIDGING WILL BUILD OVER THE NORTH CENTRAL GULF COAST MEANWHILE AS
THESE TWO SYSTEMS DEVELOP...AND AS THE NEGATIVELY TILTED SYSTEM OVER
IOWA THROUGH INDIANA LIFTS NORTHWARD.  THE MOISTURE RICH ATMOSPHERE
CURRENTLY OVER THE REGION WILL GO ON SOMEWHAT OF A DRYING TREND
THROUGH WEDNESDAY NIGHT...BUT THEN INCREASE AGAIN THURSDAY THROUGH
FRIDAY AS GOOD SOUTHWESTERLY FLOW SENDS GULF MOISTURE INTO THE
REGION AHEAD OF AN APPROACHING...YET DECELERATING...FRONT.
SCATTERED CONVECTIVE DEVELOPMENT LOOKS GOOD AGAIN TODAY AND
THURSDAY...ALBEIT WITH PROGRESSIVELY LESS COVERAGE.  NHC HAS ISIDORE
MEANWHILE MOVING ACROSS THE WESTERN PORTION OF CUBA...STILL ON A
NORTHWEST MOVEMENT.  DEPENDING ON THE EVENTUAL PATH AND INTENSITY OF
ISIDORE...THE FRONT MAY WELL GET HUNG UP TO THE WEST OF THE FORECAST
AREA.  WITH THESE CONCERNS...WILL STAY WITH THE CHANCE POPS AND
SEASONABLE TEMPERATURES FROM FRIDAY ON INTO TUESDAY UNTIL MORE IS
KNOWN ABOUT THE DEVELOPMENT AND PATH OF ISIDORE.

MARINE...SOUTHWEST WINDS 10 KNOTS OR LESS WILL BECOME MOSTLY SOUTH
TODAY THEN SOUTHEAST ON THURSDAY AS ISIDORE STRENGTHENS AND MOVES
NORTHWESTWARD.  EXPECT A MODERATE EASTERLY FLOW TO DEVELOP THIS
WEEKEND DEPENDING ON ISIDORE.

FIRE...NO CONCERNS.

PRELIMINARY CCF...
MOB EB 089/074 090/073 090 294131
PNS EB 089/075 089/074 088 294131
DTS EB 088/076 088/076 087 294131
GZH EB 090/071 091/070 089 294231
2RO EB 089/070 092/071 089 294221
61A EB 089/071 092/070 089 294221

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Sep 18, 5:29 AM CDT, 5 hours 55 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
529 AM CDT WED SEP 18 2002

A GOOD SUPPLY OF ATMOSPHERIC MOISTURE AND A SEA BREEZE FRONT WILL
PRODUCE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE
REGION AGAIN TODAY.  SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AND MODERATE WIND GUSTS...BUT OTHERWISE SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED.

LIGHT SOUTH WINDS AND A DEVELOPED OUTGOING TIDE WILL MAINTAIN A
SLIGHT RISK OF RIP CURRENTS AGAIN TODAY.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Special Marine Warnings in Alabama, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.